MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 4132100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of rebq1247 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebq1247) have been reported from the same facility.
 
Event or Problem Description
Per sales rep, the facility reported that during priming of the catheter it leaked, squirting out saline.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the per-q-cath piccs was confirmed, but where or when the catheter was damaged cannot be verified.Two 2 fr per-q-cath piccs were returned for evaluation.The samples were marked #1 and #2.The piccs were received with the stylet in the lumen.The catheter length had not been modified; however, the stylet had been repositioned within sample #1.A functional test revealed leaks in the 2 fr tubing.On sample #1, leaks were observed near the 1cm depth mark.On sample #2, a leak was observed near the 6cm depth mark.The leak sites were microscopically examined and splits were found on the external surface of the tubing.The adjoining surfaces of the split tubing revealed a granular appearance.This type of split can occur when the catheter is compressed against the stylet.The catheter may have been compressed against the stylet while in transit, storage, or preparation for insertion.The product ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.¿ manipulation of the stylet within the lumen can also damage the catheter is the stylet is not wetted prior to repositioning.The ifu indicates to never use force to remove stylet.Resistance can damage the catheter.A lot history review (lhr) of rebq1247 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebq1247) have been reported from the same facility.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6870086
Report Number3006260740-2017-01644
Device Sequence Number1222073
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number4132100
Device Catalogue Number4132100
Device Lot NumberREBQ1247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1